I had Botox in my glabella area. It all looks fine, but when I raise my eyebrows, they stay down near my nose and raise up high with a real arch at the sides, which makes me look kinda scary. My doctor said this is not a problem and can be easily corrected. What caused this? Did he do it wrong or does this happen sometimes? What should I expect? Where will he inject and how much Botox?
High Eyebrow Arch on Sides After Botox
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 5
Botox and the Joker Eye Brow
Hi Mixibunny, or should we call you Diablo?,
The arching of the lateral eyebrow in a "Mr. Spock" or "Joker" appearance is the result of activity of the lateral forehead muscle lifting too much.
A properly placed injection of 2 to 4 units of Botox will "relax" your appearance. Make sure that your injecting physician knows why this occured and how to fix it.
Good luck and be well.
Arching of eyebrows after Botox
The arching of your brows that you are experiencing is a function of the Botox, and can be very easily corrected by your dermatologist. A trained and experienced physician can usually prevent this occurrence by testing your forehead muscles and knowing where precisely to inject, although sometimes just a simple touch up is required and then the physician will know to do this preventatively in the future for you. ~ Dr. Benjamin Barankin, Toronto Dermatology Centre.
Correction of high eyebrow arch after glabellar injection of Botox
Botulinum toxin such as Botox or Dysport aims to reverse excessive facial muscle contractions (much of it involuntary) when we express ourselves. When botulinum toxin is injected in the glabella by an experienced board-certified dermatologist or plastic surgeon, the procerus and corrugator muscles in the area undergo chemo-denervation and do not contract as vigorously when you express yourself. As a natural response, one's face sometimes recruits other unaffected muscles, such as the frontalis muscles on the forehead above our eyebrows to undergo exuberant muscle contraction to compensate for relative inability for the botulinum-injected muscles (in the glabella) to contract. Most of the time, you can correct asymmetric eyebrow arching by injecting few units of botulinium toxin along the areas above lateral eyebrows. However, this really should be done by an experienced physician who truly understands the anatomy of facial muscles and movements.
You might also like...
Easy fix for high eyebrow arch from Botox
Excessively arched brows after Botox injection are typically very easy to resolve. The so called "Nicholson" brows (referring of course to Jack) are easy to relax - a few units of Botox (probably in the range of 2-4 units) are placed in the upper forehead on both sides and this relaxes the arch and prevents you from raising them up so high. Of course I agree that only an experienced injector should be doing these treatments. Good luck.
The issue here is too much BOTOX in the center of the forehead
What you are describing is paralysis of the forehead lifters in the central forehead. They are out! So when you try to lift the forehead, only the untreated sides are able to activate. My advise is to not worry about making faces in the mirror; 95% of the time, our facial muscles are at rest. So, how do you look with your face relaxed? If your forehead is not producing funny lines at rest I suggest that you don't worry about it. Otherwise, your dermatologist is going to Botox off the rest of the frontalis muscle and drop your forehead. You'll be looking like Marcia Cross on Desperate Housewife; sure it's smooth, but nothing moves. Once your treatment wears off, just remind your doctor not to treat so high onto the forehead and you should be good.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.